New TEVA formulation

I was always prescribed Mercury Pharma 25s and 50s, but recently they switched to the Teva versions.

I have had a constant cough for the last 2 years and it has suddenly become worse - with the addition of hay fever symptoms. Having done a little research I have found that acacia (which can be an allergen) is used as the gum to bind the tablets and as Teva are absolutely MASSIVE compared to the old ones, I am thinking that there is more acacia in it hence the increase in symptoms.

Has anyone else had any problems?

15 Replies

oldestnewest
  • h999,

    There's only been one member reporting taking Teva for a few weeks and she hadn't experienced any problems last time she posted.

    Talk to your pharmacist and request they order you Mercury Pharma instead of Teva in future. If the pharmacist isn't willing to do that ask for the prescription form back and take it to another pharmacy.

  • I think they are happy to prescribe it - but were struggling to get hold of the MP brand. I wonder if any of the synthetics don't have the acacia in them? That my be worth trying.

  • H9999,

    Actavis (also known as Almus) and Wockhardt don't have acacia but Mercury Pharma and Teva do.

    thyroiduk.org.uk/tuk/treatm...

  • Now that is interesting! Thank you - I was always on Activis and Wockhardt and never had the problem with coughing - the problem just so happens to coincide with switching to mercury pharma around 2 years ago!

  • H9999,

    Definitely worth trying Actavis or Wockhardt to see whether the cough improves.

  • In the past two or three days, I have been trying to get Teva so that I could try it before reading too much about it, and while I could relatively easily revert to what I have been OK with if I don't like it.

    Everywhere I tried has had Mercury Pharma and Actavis or Almus (these last two being the same product). I find it odd how these availability issues plague our levothyroxine supply!

  • I am the opposite way around, Teva is easily available but the others are not.

  • My top lip has been tingling for approximately 1 hr after taking the 100. They are new to me this month, reported it to GP, it was noted but she didn't see it as a problem. Suggests alergy to me. They are big aren't they?

  • If you are up to it, please file a Yellow Card report asap:

    yellowcard.mhra.gov.uk/

  • Will do.

  • Oh - and try an over-the-counter antihistamine if you are still suffering.

  • Yes they are double the size, which must mean more fillers. That isn't good having a tingling lip, must be frustrating.

    My throat has been so sore though, it started when I switches to the mercury pharma, but I think it is so much worse now on the new Teva ones - I sometimes choke if I breath in too fast I have coughed my way through the last 2 years!

  • Wonder if they are big so they can be easily split as there is a canal in the middle. Been on Teva a week ,noticed a bit of itchiness to lower back which I had with Mercury but not Wockhardt . But not ready to jump to conclusions yet.

  • Pharmaceuticial companies can be very ambiguous about split markings on their products. Some insist they are only there as part of the product identification. Others do at least imply they are there for splitting.

    The USA Levoxyl levothyroxine appears to have been made expressly for breaking easily in two. (I thought they actually said as much but I cannot find the words this evening.)

    pfizerpro.com/product/levox...

  • Could they be bigger because of no lactose? I see it contains mannitol instead, maybe they have to use more of that instead. Who knows... it's nice to have options but i fear we'll still have option of being given the cheapest and hunting down the others.

You may also like...